Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

On clindamycin, have no urge to go for stools, instead have mucus, had runny stools, frequent urination for past few days. Advice?

A few weeks ago I was on clindamycin and I believe it was around that time that my stool was slightly softer than normal. And now over the past few days I have had cramping and quite runny stool but not completely liquid as well as urgency to go to the toilet. Last night there was like a clear mucus with a tinge of red in it. But today I haven t needed to go to the toilet for poop at all, but there was some mucus stuff coming out. Can you help me?
Asked On : Wed, 12 Sep 2012
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Hello, carissa-lee,
You stated that you were treated for some infection with
Clindamycin few weeks ago. Now you are experiencing
change in the consistency of your stool.
There is a bacteria called "Clostridium Difficile" that
produces toxins and causes diarrhea and even bleeding.
This can happen with different antibiotics and especially
Clindamycin. C.diff colitis can be quite serious with
complications including toxic dilatation and perforation
of the colon.
You have to have your stool tested for C.Diff toxin A&B.
If it is positive you need a different antibiotic.
Please follo through with your doctor.
Wish you well.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor